MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 5ML SYRINGE WITH LUER-LOK TIP WITH VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD 5ML SYRINGE WITH LUER-LOK TIP WITH VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303403
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd 5ml syringe with luer-lok tip with vial access cannula experienced difficult plunger movement during use.The following information was provided by the initial reporter: material no.303403, batch no.8057945.Doctor was trying to draw up medication and was experiencing difficulty when pulling on plunger rod.
 
Additional Manufacturer Narrative
H.6.Investigation: three 5ml syringe were received and evaluated.Two syringes were loose, and one was in a fully sealed blister pack with a vial access needle, confirmed to be from batch 8057945 (b)(4).The loose syringes were examined manually, and it appeared as if the plunger rods had more resistance than expected.The packaged syringe was opened, and the resistance was measured using a force gage.The force gage measurements verified the tested syringe was outside of the product specification and the difficult plunger rod movement was confirmed.Potential root cause for the difficult plunger rod movement defect is associated with the assembly process.The was most likely caused by insufficient silicone (lubricant) in the barrel.No corrective actions are necessary based on the defective rate identified.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description
It was reported that the bd 5ml syringe with luer-lok tip with vial access cannula experienced difficult plunger movement during use.The following information was provided by the initial reporter: material no.303403 batch no.8057945 doctor was trying to draw up medication and was experiencing difficulty when pulling on plunger rod.

Brand Name
BD 5ML SYRINGE WITH LUER-LOK TIP WITH VIAL ACCESS CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8764533
Report Number1213809-2019-00701
Device Sequence Number2665792
Product Code FMI
UDI-Device Identifier30382903034032
UDI-Public30382903034032
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number303403
Device Lot Number8057945
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;